Nutrition MATTERS! Artificial flavorings and Artificial food colorings may make A.D.D and A.D.H.D worse
Artificial flavorings and artificial colorings in food have been shown to make A.D.D. and A.D.H.D. worse, and even cause symptoms of ADD/ADHD in children who normally did not have those symptoms. One of the worst culprits is NutraSweet, or aspartame, which also goes under several other names. The makers of this artificial sweetener seem to change the name when one name gets a bad reputation.
I encourage those who are interested to do further study on this subject. There is a great deal of information out there, and much of it has been written by research chemists and Medical Doctors.
In 1994, a report was released that listed 92 symptoms associated with aspartame use. The report stated that aspartame accounted for 75 percent of all BAD reactions reported to the "Adverse Reaction Monitoring System."
Some of the 92 adverse effects of aspartame ingestion include:
Bloating, Edema (Fluid Retention)
Blood Sugar Control Problems (Hypoglycemia or Hyperglycemia)
Brain Cancer (Pre-approval studies in animals)
Burning eyes or throat
Can't think straight
Excessive Thirst or Hunger
Flushing of face
Hair Loss (Baldness) or Thinning of Hair
Hypertension (High Blood Pressure)
Impotency and Sexual Problems
Inability to concentrate
"Like thinking in a fog"
Marked Personality Changes
Menstrual Problems or Changes
Migraines and Severe Headaches (Trigger or Cause From Chronic Intake)
Nausea or Vomiting
Numbness or Tingling of Extremities
Other Allergic-Like Reactions
Rapid Heart Beat
Seizures and Convulsions
Slurring of Speech
*** In addition, aspartame can mimic symptoms or worsen the following diseases:
Multiple Sclerosis (MS)
Multiple Chemical Sensitivities (MCS)
Diabetes and Diabetic Complications
Chronic Fatigue Syndrome
Attention Deficit Disorder and Attention Deficit Hyperactive Disorder (ADD/ADHD)
Depression and other Psychological Disorders
If you have cancer or other serious health problems:
CancerLinksUSA.com - Starting point for cancer information on the web. A physician guided web site for cancer patients, families, and care givers.
So what causes these problems? Scientist believe that when aspartame is ingested it breaks down into 3 potentially harmful products:
There is also concern over aspartame forming diketopiperazine in liquids when stored for a long time.
As mentioned above, there is a great deal of information out there, and much of it has been written by research chemists and Medical Doctors. Please feel free to do your own research, and comment if you would like to.